Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 365, NWS Atlanta, GA

June 22, 2009Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2009, 5:43 PM EDT for Emanuel County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2009, 5:43 PM EDT (21:43 UTC)
Expired
Jun 22, 2009, 6:30 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 222143
SVRFFC
GAC107-222230-
/O.NEW.KFFC.SV.W.0365.090622T2143Z-090622T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON JUN 22 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMANUEL COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED WEST OF
  SUMMERTOWN...MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWAINSBORO...TWIN CITY...STILLMORE AND NUNEZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3251 8215 3247 8218 3243 8218 3241 8239
      3245 8240 3249 8248 3263 8249 3264 8247
      3269 8250 3277 8241 3280 8242 3283 8230
      3255 8209
TIME...MOT...LOC 2143Z 351DEG 16KT 3273 8239

$$
1 follow-up statement
000 
WWUS52 KFFC 222203
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT MON JUN 22 2009

GAC107-222230-
/O.CON.KFFC.SV.W.0365.000000T0000Z-090622T2230Z/
EMANUEL GA-
603 PM EDT MON JUN 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EMANUEL COUNTY...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SWAINSBORO...MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COVENA...GEORGE L SMITH STATE PARK...NUNEZ...LEXSY AND STILLMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHERN
GEORGIA.

&&

LAT...LON 3251 8215 3247 8218 3243 8218 3241 8239
      3245 8240 3249 8248 3263 8249 3264 8247
      3269 8250 3277 8241 3280 8242 3283 8230
      3255 8209
TIME...MOT...LOC 2204Z 346DEG 20KT 3254 8234

$$

31/16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:43 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 22, 2:43 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT MON JUN 22 2009

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

POSITIONS OF UPPER HIGH OVER LOWER MISSISSIPPI VALLEY AND UPPER
LOW OFF THE NEW ENGLAND COAST HAS LEFT US IN NORTH-NORTHWESTERLY
FLOW ALOFT...ALLOWING IMPULSES BETWEEN THE TWO SYSTEMS TO TRACK
RIGHT OVER OUR AREA. WITH THIS...INCREASING CAPES TO OVER 3000
J/KG...AND WEAK BOUNDARY SITTING ACROSS THE AREA...CANNOT RULE OUT
THE POSSIBILITY OF A SEVERE THUNDERSTORM DEVELOPING THIS
AFTERNOON. LAPSE RATES AND LEVELS OF DRY VS. MOIST AIR ON 12Z KFFC
SOUNDING INDICATE THAT DAMAGING WINDS WOULD BE THE MAIN THREAT...
BUT WITH MORNING INVERSIONS RIGHT AT 0C AND -20C AND SOME WEAK
COOLING ALOFT AS THE UPPER LOW SPINS OVER THE OCEAN...CANNOT RULE
OUT THE POSSIBILITY OF LARGE HAIL AS WELL ESPECIALLY AS THE
INTERMITTENT IMPULSES MOVE OVER THE AREA.

RIDGE/TROUGH AMPLITUDE WILL INCREASE OVER THE NEXT DAY OR SO...
PUSHING THE FLOW EVEN MORE NORTHERLY (AN ANOMALY FOR THIS TIME OF
YEAR). THIS WILL BEGIN PUSHING THE POPS A LITTLE MORE TO THE WEST
AND EVENTUALLY FURTHER SOUTH BY WEDNESDAY AS A GENERAL SURFACE
WEAKNESS DEVELOPS OVER THE FLORIDA PANHANDLE. IN GENERAL...CANNOT
RULE OUT POPS JUST ABOUT ANYWHERE THROUGH THE SHORT TERM BUT HAVE
BACKED OFF A BIT LATE WEDNESDAY AS UPPER RIDGE BUILDS IN TOWARD
THE LOWER APPALACHIANS AND TROUGH AXIS PUSHES SOUTH TOWARD FLORIDA.

CONTINUED TO TAKE A BIAS-ADJUSTED MAV/MET BLEND FOR
TEMPERATURES...LEANING TOWARD THE MET AS MAV HAS BEEN MUCH TOO
COOL THE LAST SEVERAL NIGHTS.

.LONG TERM /THURSDAY THROUGH MONDAY/...

RIDGE AXIS BEGINS BUILDING BACK IN FOR THE BEGINNING OF THE
EXTENDING...BRINGING WEAK NORTHWESTERLY FLOW BACK TO THE AREA.
UPPER TROUGH PUSHES A WEEK FRONT THROUGH THE SOUTHEAST ON
FRIDAY...INCREASING POPS AND THUNDER CHANCES. THIS WEAK FRONT
PUSHES OUT BY SATURDAY BUT WE ARE LEFT WITH VERY WEAK FLOW ALOFT
THROUGH THE REST OF THE WEEKEND. NOT A WHOLE LOT OF AGREEMENT ON
THE FINAL DETAILS OF THE EXTENDED BETWEEN THE GFS/ECMWF/UKMET FOR
THE END OF THE EXTENDED THOUGH THEY SEEM TO HINT AT ANOTHER UPPER
LOW ROTATING AROUND THE HIGH AND POSSIBLY BRINGING ANOTHER WEAK
FRONT INTO THE REGION BY THE BEGINNING OF NEXT WEEK. NO MAJOR
CHANGES TO TEMPERATURES ON THE HORIZON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  69  93  69 /  40  20  10  20  10
ATLANTA         74  91  72  92  72 /  40  20  10  20  10
BLAIRSVILLE     68  89  64  87  63 /  40  20  10  20  10
CARTERSVILLE    72  93  66  92  65 /  40  20  10  20  10
COLUMBUS        75  95  74  95  74 /  40  30  10  20  10
GAINESVILLE     72  92  70  91  70 /  40  20  10  20  10
MACON           72  95  70  95  71 /  40  20  10  20  10
ROME            73  93  68  92  66 /  40  20  10  20  10
PEACHTREE CITY  71  93  65  94  67 /  40  20  10  20  10
VIDALIA         72  96  69  96  71 /  30  20  10  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES.

&&

TDP
Hazardous weather outlook, Jun 22, 4:25 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT MON JUN 22 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
425 PM EDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. A FEW
OF THESE STORMS WILL BE SEVERE.

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE THAT WAS OVER THE REGION THIS PAST
WEEKEND WILL BE SHIFTING WESTWARD THROUGH TONIGHT. THIS WILL PUT
MUCH OF NORTH AND CENTRAL GEORGIA IN A NORTH FLOW ALLOWING WEAK
IMPULSES TO MOVE ACROSS THE REGION. THESE IMPULSES WILL AID IN THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME LARGE HAIL IS
ALSO POSSIBLE WITH THE STRONGER STORMS.

.DISCUSSION...
THE ATMOSPHERE HAS BECOME UNSTABLE THIS AFTERNOON WITH CAPES NEAR
2500 AND LIFTED INDEX VALUES OF -3 TO -6. A FEW OF THE THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND TONIGHT COULD PRODUCE STRONG
DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

31/16

In the hours before

Special weather statement, Jun 22, 4:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT MON JUN 22 2009

GAZ049-050-060-061-222145-
457 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
HANCOCK...PUTNAM...GREENE AND MORGAN COUNTIES UNTIL 545 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAREY...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HANCOCK...PUTNAM...GREENE AND MORGAN COUNTIES THROUGH 545 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VEAZEY...CAREY...
GREENSBORO...PARKS MILL...SWORDS...PHOENIX...REYNOLDS PLANTATION...
LIBERTY...ROCKVILLE...SHOULDERBONE AND OCONEE SPRINGS PARK. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 22, 5:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 S LITHONIA            33.68N 84.11W
06/22/2009  E1.00 INCH       DEKALB             GA   PUBLIC

&&

JLF
Special weather statement, Jun 22, 5:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON JUN 22 2009

GAZ012-013-020-021-222200-
511 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHEROKEE...
BARTOW...PICKENS AND GORDON COUNTIES UNTIL 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CHEROKEE...BARTOW...PICKENS AND GORDON COUNTIES THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SONORAVILLE...
RANGER...FOLSOM...FAIRMOUNT...FUNKHOUSER...PINE LOG...WHITE...
WALESKA...LAKE ARROWHEAD AND SUTALLEE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 22, 5:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON JUN 22 2009

GAZ032-033-044-045-222200-
511 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB...COBB
AND FULTON COUNTIES UNTIL 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOBBINS AIR RESERVE BASE...MOVING SOUTHEAST
AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB...COBB AND FULTON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE JIM R MILLER PARK...MOUNT BETHEL...
WHITE WATER PARK...DOBBINS AIR RESERVE BASE...MARIETTA...SANDY
SPRINGS...SMYRNA...VININGS...CHASTAIN MEMORIAL PARK...BUCKHEAD...
BROOKHAVEN...BOLTON...LA VISTA...BANKHEAD AND PIEDMONT PARK. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 22, 5:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     MARIETTA                33.95N 84.54W
06/22/2009                   COBB               GA   COUNTY OFFICIAL

            MORE THAN 15 TREES DOWN IN MARIETTA.

&&

JLF
Special weather statement, Jun 22, 5:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT MON JUN 22 2009

GAZ076-085-086-222215-
538 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JOHNSON...
EMANUEL AND JEFFERSON COUNTIES UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUNDALE...MOVING SOUTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUNDALE...SUMMERTOWN...
DELLWOOD...MODOC...CANOOCHEE...SWAINSBORO AND TWIN CITY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:17 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson43 min
Jun 22, 3:26 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs49 min
Jun 22, 3:27 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett48 min
Jun 22, 3:32 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens43 min
Jun 22, 3:49 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson41 min
Jun 22, 4:06 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Dooly, Houston, Pulaski24 min
Jun 22, 4:09 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton51 min
Jun 22, 4:21 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Treutlen, Wheeler39 min
Jun 22, 4:27 PM EDTSevere Thunderstorm WarningFFCDooly, Wilcox48 min
Jun 22, 4:34 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski26 min
Jun 22, 4:38 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Newton, Rockdale52 min
Jun 22, 4:57 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler22 min
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam45 min
Jun 22, 5:01 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones44 min
Jun 22, 5:42 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Washington48 min
Jun 22, 5:59 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington46 min
Jun 22, 6:09 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Monroe, Peach51 min
Jun 22, 6:14 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington46 min
Jun 22, 6:18 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 22, 6:21 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen26 min
Jun 22, 6:39 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson51 min
Jun 22, 6:51 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach, Pulaski39 min
Jun 22, 7:01 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson44 min
Jun 22, 7:25 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski, Wilcox29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.